Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 101, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 3, 2003, 1:06 PM CDT for Saint James Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2003, 1:06 PM CDT (18:06 UTC)
- Expired
- Jun 3, 2003, 1:45 PM CDT
- In force
- 39 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Saint James Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 563 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
521
WUUS54 KLIX 031806
SVRNEW
LAC093-031845-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
106 PM CDT TUE JUN 3 2003
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. JAMES PARISH IN SOUTHEAST LOUISIANA
* UNTIL 145 PM CDT
* AT 101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER CONVENT...OR ABOUT 8 MILES EAST OF
DONALDSONVILLE...MOVING EAST AT 10 MPH.
LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 2993 9070 3000 9093 3005 9096 3012 9092
3014 9065 3004 9070 2998 9067
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:10 AM CDT, 9 hours 56 minutes earlier.
Area forecast discussion, Jun 3, 3:10 AM CDT, 9 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 310 AM CDT TUE JUN 3 2003 WEAK FRONTAL SYSTEM OVER N TEXAS EXTENDING INTO SRN AR WILL DRIFT SEWD NEXT 36 TO 48 HOURS AS UPPER TROUGH SHIFTS SEWD OVER THE LOWER MS VALLEY. UPPER AIR DISTURBANCE TRIGGERED WIDESPREAD SHOWERS AND TSTMS MONDAY NIGHT. ANOTHER HIGH LEVEL DISTURBANCE MAY BRING ANOTHER ROUND OF PRECIP MAINLY TUESDAY NIGHT CONTINUING INTO WEDNESDAY. MODELS STILL OFFER VARIOUS SOLUTIONS ON THE MOVEMENT OF THE FRONT SYSTEM SO BEST BET IS TO CARRY VARIABLE WINDS IN ZONES FOR TONIGHT AND AGAIN WEDNESDAY. PRECIP WATER VALUES REMAIN RATHER HIGH SO THAT LOCALLY HEAVY RAINS OF 2 INCHES OR MORE IN A SHORT PERIOD OF TIME SEEMS REASONABLE. A STRONGER HIGH LEVEK DISTURBANCE WILL INCREASE PRECIP CHANCES FRIDAY THROUGH THE WEEKEND. MCB 87/65/87/66 5121 BTR 88/68/88/67 5121 MSY 86/71/88/72 7121 GPT 86/70/86/69 7221 .NEW...NONE LA...NONE. MS...NONE. 05
Hazardous weather outlook, Jun 3, 11:10 AM CDT, 1 hour 56 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-041100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1110 AM CDT TUE JUN 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY TONIGHT AS A DISTURBANCE ALOFT MOVES SOUTHEAST INTO THE LOWER MISSISSIPPI VALLEY AND ENCOUNTERS INCREASING MOISTURE AND INSTABILITY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. HOWEVER...LOCALLY HEAVY RAINS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME WILL BE POSSIBLE MAINLY THIS AFTERNOON AND EARLY TONIGHT. STRONG GUSTY WINDS TO 40 MPH...SMALL HAIL...AND FREQUENT LIGHTNING WILL BE LIKELY WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE OVER SOUTHWESTERN MISSISSIPPI AND PORTIONS OF EAST CENTRAL AND SOUTHEAST LOUISIANA THIS WEEKEND AS ANOTHER STRONG DISTURBANCE ALOFT AND AN ASSOCIATED WEAK COLD FRONT MOVES EAST INTO THE LOWER MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 9:57 PM CDT | Special Marine Warning | LIX | 63 min | |
| Jun 2, 10:58 PM CDT | Special Marine Warning | LIX | 92 min | |
| Jun 2, 11:58 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 3, 12:30 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 3, 3:00 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 3, 3:00 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 3, 1:49 PM CDT | Special Marine Warning | LIX | 116 min | |
| Jun 3, 4:13 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 47 min |
| Jun 3, 4:21 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 39 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.